Ask a doctor

I Had Sub Q Injected Onto my Cheekbones and 3 Months Later Swelling for 5 Days - Why?

The swelling has gone down but has reoccured before when I had it injected in my cheekbones higher up. I had 1cc injected each time and it seems to occur when I am feeling run down.I am going again to have more added but am worried about the long term effects of Sub Q on my body if I have these reactions.

Doctor Answers (5)

Intermittent swelling after hyaluronic acid fillers

+1

Usually we don't see swelling intermittently from Restylane or Juvederm as the molecules can only hold so much of your water and it holds it to the max until the Restylane or Juvederm is dissolved completely.  Deeper fillers and combination fillers may create different reactions, even granulomas or immune reactions, and there is a possiblity of biofilms covering the filler molecules which can be created by bacterial seeding either during the injection of not done in an aseptic manner, or if bacteremia occurs during dental or medical procedures. If the enlargement is accompanied by pain or redness then you should have it checked out by your doctor as antibiotics might then be indicated.


Manhattan Dermatologist
5.0 out of 5 stars 31 reviews

I Had Sub Q Injected Onto my Cheekbones and 3 Months Later Swelling for 5 Days - Why?

+1

A common side effect due to the water retention of any HA. Contact the injecting doctor so he can observe you closer. From MIAMI Dr. darryl j. Blinski

Darryl J. Blinski, MD
Miami Plastic Surgeon
4.5 out of 5 stars 61 reviews

Hyaluronic acids and swelling

+1

Patients can have intermittent swelling that can fluctuate with exercise, acitivity, food intake, etc.. The area of HA treatment or more prone to the response than others.

Steven Wallach, MD
Manhattan Plastic Surgeon
4.5 out of 5 stars 15 reviews

You might also like...

Delayed inflammatory reactions to Restylane Sub-Q are sometimes a problem

+1

Delayed inflammatory reactions to Restylane Sub-Q are sometimes a problem.

Fortunately, this is usually easy to treat by injecting the involved area with hyaluronidase [ie. Vitrase]. The physician who injected the Restylane Sub-Q can probably do this for you if necessary.

The reason or reasons for occasional delayed inflammatory reactions to Restylane Sub-Q has not been determined.

Kevin C. Smith, MD
Niagara Falls Dermatologic Surgeon
4.0 out of 5 stars 2 reviews

Sub-Q is a good product.

+1

All HA fillers are associated with water to make a gel in the tissue.  This is how they work.  Some individuals find that the amount of water in these gels can fluctuate.  The menstrual cycle, salty meals, and even an intense workout may affect this balance.  You will need to decide for yourself if you can cope with the product.  It may not be right for your particular face.  If the swelling becomes too much, the filler can be adjusted with enzyme.

Kenneth D. Steinsapir, MD
Los Angeles Oculoplastic Surgeon
5.0 out of 5 stars 14 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.